Alert archive / Washington / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Sep 15, 2008, 8:38 AM PDT for Clark County, Cowlitz County, Skamania County, Washington. It took effect at Sep 16, 2008, 11:00 AM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2008, 8:38 AM PDT (15:38 UTC)
- In effect from
- Sep 16, 2008, 11:00 AM PDT
- Expired
- Sep 17, 2008, 11:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS Pendleton, OR
Counties Clark County, WA, Cowlitz County, WA, Skamania County, WA
The radar
The Portland,OR radar (KRTX), 56 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2170 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KPDT 151538 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 838 AM PDT MON SEP 15 2008 ...A CRITICALLY DRY AND UNSTABLE AIR MASS WILL BRING HAINES 6 CONDITIONS TO ALL PENDLETON FIRE DISTRICTS TUESDAY AND WEDNESDAY. ORZ609>611-630>635-638-WAZ609-631-633-675-681-152300- /O.UPG.KPDT.FW.A.0012.080916T1800Z-080918T0600Z/ /O.NEW.KPDT.FW.W.0009.080916T1800Z-080918T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT- WALLOWA DISTRICT-BAKER VALLEY- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON-BLUE MOUNTAINS OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-YAKAMA ALPINE DISTRICT- 838 AM PDT MON SEP 15 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TUESDAY TO 11 PM PDT WEDNESDAY FOR ALL ZONES FOR HAINES 6 CONDITIONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 11 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LATE SUMMER HIGH PRESSURE SYSTEM WILL MOVE OVER THE REGION TUESDAY AND WEDNESDAY PRODUCING CRITICALLY DRY SURFACE CONDITIONS AND ELEVATED INSTABILITY...OTHERWISE KNOWN AS HAINES 6 CONDITIONS. THESE CONDITIONS ARE PRIME FOR THE RAPID GROWTH OR SPREAD OF FIRE FROM EXISTING OR NEW FIRE STARTS DURING THE PEAK BURNING HOURS OF TUESDAY AND WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. HAINES 6 CONDITIONS ARE CHARACTERIZED WHEN THE HIGH LEVEL HAINES INDEX IS FORECAST TO BE 6 IN COMBINATION WITH SURFACE RELATIVE HUMIDITY OF LESS THAN 15 PERCENT AND SUFFICIENTLY DRY FUELS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
6 follow-up statements
000 WWUS86 KPDT 152157 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 257 PM PDT MON SEP 15 2008 ...A CRITICALLY DRY AND UNSTABLE AIR MASS WILL BE OVER THE REGION TUESDAY AND WEDNESDAY. ORZ609>611-630>635-638-WAZ609-631-633-675-681-161600- /O.CON.KPDT.FW.W.0009.080916T1800Z-080918T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT- WALLOWA DISTRICT-BAKER VALLEY- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON-BLUE MOUNTAINS OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-YAKAMA ALPINE DISTRICT- 257 PM PDT MON SEP 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 11 PM PDT WEDNESDAY FOR ALL ZONES FOR HAINES 6 CONDITIONS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 11 PM PDT WEDNESDAY. A LATE SUMMER HIGH PRESSURE SYSTEM WILL MOVE OVER THE REGION TUESDAY AND WEDNESDAY PRODUCING CRITICALLY DRY SURFACE CONDITIONS OF LESS THAN 15 PERCENT RELATIVE HUMIDITY AND ELEVATED INSTABILITY...OTHERWISE KNOWN AS HAINES 6 CONDITIONS. THESE CONDITIONS ARE PRIME FOR THE RAPID GROWTH OR SPREAD OF FIRE FROM EXISTING OR NEW FIRE STARTS DURING THE PEAK BURNING HOURS OF TUESDAY AND WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. HAINES 6 CONDITIONS ARE CHARACTERIZED WHEN THE HIGH LEVEL HAINES INDEX IS FORECAST TO BE 6 IN COMBINATION WITH SURFACE RELATIVE HUMIDITY OF LESS THAN 15 PERCENT AND SUFFICIENTLY DRY FUELS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 161551 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 851 AM PDT TUE SEP 16 2008 ...A CRITICALLY DRY AND UNSTABLE AIR MASS WILL BE OVER THE REGION TODAY AND WEDNESDAY. ORZ609>611-630>635-638-WAZ609-631-633-675-681-162300- /O.CON.KPDT.FW.W.0009.080916T1800Z-080918T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT- WALLOWA DISTRICT-BAKER VALLEY- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON-BLUE MOUNTAINS OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-YAKAMA ALPINE DISTRICT- 851 AM PDT TUE SEP 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY FOR ALL ZONES FOR HAINES 6 AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A LATE SUMMER HIGH PRESSURE SYSTEM WILL SIT OVER THE REGION TODAY AND WEDNESDAY PRODUCING CRITICALLY DRY SURFACE CONDITIONS OF LESS THAN 15 PERCENT RELATIVE HUMIDITY AND ELEVATED INSTABILITY...OTHERWISE KNOWN AS HAINES 6 CONDITIONS. THESE CONDITIONS ARE PRIME FOR THE RAPID GROWTH OR SPREAD OF FIRE FROM EXISTING OR NEW FIRE STARTS DURING THE PEAK BURNING HOURS OF TODAY AND WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. HAINES 6 CONDITIONS ARE CHARACTERIZED WHEN THE HIGH LEVEL HAINES INDEX IS FORECAST TO BE 6 IN COMBINATION WITH SURFACE RELATIVE HUMIDITY OF LESS THAN 15 PERCENT AND SUFFICIENTLY DRY FUELS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 162249 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 349 PM PDT TUE SEP 16 2008 ...A CRITICALLY DRY AND UNSTABLE AIR MASS WILL BE OVER THE REGION THROUGH WEDNESDAY ALONG WITH SOME ISOLATED THUNDERSTORMS OVER THE SOUTHERN FIRE ZONES. ORZ609>611-630>635-638-WAZ609-631-633-675-681-171600- /O.CON.KPDT.FW.W.0009.000000T0000Z-080918T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT- WALLOWA DISTRICT-BAKER VALLEY- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON-BLUE MOUNTAINS OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-YAKAMA ALPINE DISTRICT- 349 PM PDT TUE SEP 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY FOR ALL ZONES FOR HAINES 6 AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A HIGH PRESSURE SYSTEM WILL SIT OVER THE REGION THROUGH WEDNESDAY PRODUCING CRITICALLY DRY SURFACE CONDITIONS OF LESS THAN 15 PERCENT RELATIVE HUMIDITY AND ELEVATED INSTABILITY...OTHERWISE KNOWN AS HAINES 6 CONDITIONS. THESE CONDITIONS ARE PRIME FOR THE RAPID GROWTH OR SPREAD OF FIRE FROM EXISTING OR NEW FIRE STARTS. IN ADDITION...THERE WILL SOME ISOLATED THUNDERSTORM ACTIVITY WEDNESDAY ACROSS THE SOUTHERN FIRE ZONES MAINLY SOUTH OF A LINE FROM SOUTHERN WASCO COUNTY TO NORTHERN BAKER COUNTY. THESE STORMS WILL BE HIGH BASED AND PRODUCE VERY LITTLE RAINFALL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. HAINES 6 CONDITIONS ARE CHARACTERIZED WHEN THE HIGH LEVEL HAINES INDEX IS FORECAST TO BE 6 IN COMBINATION WITH SURFACE RELATIVE HUMIDITY OF LESS THAN 15 PERCENT AND SUFFICIENTLY DRY FUELS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 171545 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 845 AM PDT WED SEP 17 2008 ...A CRITICALLY DRY AND UNSTABLE AIR MASS WILL BE OVER THE REGION THROUGH TONIGHT ALONG WITH SOME ISOLATED THUNDERSTORMS DEVELOPING MAINLY THIS AFTERNOON AND EVENING... ORZ609>611-630>635-638-WAZ609-631-633-675-681-172345- /O.CON.KPDT.FW.W.0009.000000T0000Z-080918T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT- WALLOWA DISTRICT-BAKER VALLEY- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON-BLUE MOUNTAINS OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-YAKAMA ALPINE DISTRICT- 845 AM PDT WED SEP 17 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ACROSS ALL FIRE ZONES FOR A HAINES 6 ENVIRONMENT AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HIGH PRESSURE SYSTEM WILL SIT OVER THE REGION THROUGH THIS EVENING PRODUCING CRITICALLY DRY SURFACE CONDITIONS OF LESS THAN 15 PERCENT RELATIVE HUMIDITY AND ELEVATED INSTABILITY...OTHERWISE KNOWN AS HAINES 6 CONDITIONS. THESE CONDITIONS ARE PRIME FOR THE RAPID GROWTH OR SPREAD OF FIRE FROM EXISTING OR NEW FIRE STARTS. IN ADDITION...THERE WILL SOME ISOLATED THUNDERSTORM ACTIVITY WEDNESDAY ACROSS THE SOUTHERN FIRE ZONES MAINLY SOUTH OF A LINE FROM SOUTHERN WASCO COUNTY TO NORTHERN BAKER COUNTY. THESE STORMS WILL BE HIGH BASED AND PRODUCE VERY LITTLE RAINFALL. THUNDERSTORM POTENTIAL COULD NOT BE COMPLETELY RULED OUT ACROSS THE REMAINDER OF THE NORTHEAST OREGON MOUNTAINS MAINLY DURING THE EVENING HOURS. IN ALL CASES, LIGHTNING ACTIVITY LEVEL IS EXPECTED TO REMAIN IN CATEGORY 2. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. HAINES 6 CONDITIONS ARE CHARACTERIZED WHEN THE HIGH LEVEL HAINES INDEX IS FORECAST TO BE 6 IN COMBINATION WITH SURFACE RELATIVE HUMIDITY OF LESS THAN 15 PERCENT AND SUFFICIENTLY DRY FUELS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 172211 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 311 PM PDT WED SEP 17 2008 ORZ609>611-630>635-638-WAZ609-631-633-675-681-180600- /O.CON.KPDT.FW.W.0009.000000T0000Z-080918T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT- WALLOWA DISTRICT-BAKER VALLEY- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON-BLUE MOUNTAINS OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-YAKAMA ALPINE DISTRICT- 311 PM PDT WED SEP 17 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ACROSS ALL FIRE ZONES FOR A HAINES 6 ENVIRONMENT AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HIGH PRESSURE SYSTEM WILL SIT OVER THE REGION THROUGH THIS EVENING PRODUCING CRITICALLY DRY SURFACE CONDITIONS OF LESS THAN 15 PERCENT RELATIVE HUMIDITY AND ELEVATED INSTABILITY...OTHERWISE KNOWN AS HAINES 6 CONDITIONS. THESE CONDITIONS ARE PRIME FOR THE RAPID GROWTH OR SPREAD OF FIRE FROM EXISTING OR NEW FIRE STARTS. IN ADDITION...ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED THIS EVENING ACROSS CENTRAL AND EAST-CENTRAL OREGON THEN EXTENDING NORTHEAST ACROSS THE HIGHER TERRAIN OF NORTHEAST OREGON. THESE STORMS WILL BE HIGH BASED AND PRODUCE VERY LITTLE RAINFALL. IN ALL CASES...LIGHTNING ACTIVITY LEVEL IS EXPECTED TO REMAIN IN CATEGORY 2. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. HAINES 6 CONDITIONS ARE CHARACTERIZED WHEN THE HIGH LEVEL HAINES INDEX IS FORECAST TO BE 6 IN COMBINATION WITH SURFACE RELATIVE HUMIDITY OF LESS THAN 15 PERCENT AND SUFFICIENTLY DRY FUELS. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS86 KPDT 180557 RFWPDT RED FLAG WARNING NATIONAL WEATHER SERVICE PENDLETON OR 1057 PM PDT WED SEP 17 2008 ORZ609>611-630>635-638-WAZ609-631-633-675-681-180700- /O.EXP.KPDT.FW.W.0009.000000T0000Z-080918T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT- WALLOWA DISTRICT-BAKER VALLEY- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON-BLUE MOUNTAINS OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-YAKAMA ALPINE DISTRICT- 1057 PM PDT WED SEP 17 2008 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. INCREASING MID LEVEL MOISTURE AND THE WEAKENING OF THE HIGH PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST HAS CAUSED THE AIR MASS OVER THE REGION TO BECOME LESS UNSTABLE THIS EVENING. MEANWHILE SURFACE RELATIVE HUMIDITIES HAVE RISEN DUE TO COOLER EVENING TEMPERATURES. AS A RESULT...THE HIGH HAINES OF 6 HAS LOWERED AND CRITICAL FIRE WEATHER CONDITIONS HAVE RELAXED. MINIMUM SURFACE RELATIVE HUMIDITIES WILL AGAIN BE LOW THURSDAY AFTERNOON...BUT THE HAINES VALUES ARE EXPECTED TO REMAIN AT LOW TO MODERATE LEVELS. THEREFORE THE RED FLAG WARNINGS ACROSS THE REGION HAVE BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 15, 8:30 AM PDT, 8 minutes earlier.
Area forecast discussion, Sep 15, 8:30 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
830 AM PDT MON SEP 15 2008
.UPDATE...NO SIGNIFICANT CHANGES HAVE BEEN MADE TO CURRENT FORECAST.
THE UPPER LEVEL RIDGE WILL CONTINUE TO STRENGTHEN
TODAY...FACILITATING NEAR RECORD HIGH TEMPERATURES IN PARTS OF
OREGON. CLEAR SKIES AND LIGHT WINDS CAN BE EXPECTED ACROSS THE
AREA. CALDER
&&
.FIRE WEATHER...FIRE WEATHER WATCH FOR ALL ZONES HAS BEEN UPGRADED
TO A RED FLAG WARNING. THIS IS IN EFFECT FROM MIDDAY TUESDAY THROUGH
WEDNESDAY EVENING. DURING THIS TIME WE WILL BE IN A CRITICAL DRY AND
UNSTABLE ENVIRONMENT THAT WOULD SUPPORT RAPID SPREAD OR DEVELOPMENT
OF FIRES. THE THUNDERSTORM THREAT FOR WEDNESDAY CONTINUES TO LOOK
MINIMAL BUT WILL CONTINUE WITH THE MENTION OF SLIGHT CHANCE AT THIS
TIME. ANY CONVECTION THAT DOES DEVELOP WILL BE HIGH BASED AND LIKELY
PRODUCE DRY LIGHTNING.
&&
.PREV DISCUSSION... /ISSUED 357 AM PDT MON SEP 15 2008/
SHORT TERM...TODAY THROUGH WEDNESDAY...AN UPPER LEVEL RIDGE OF HIGH
PRESSURE IS CURRENTLY OVER THE PACIFIC NORTHWEST PRODUCING
SUBSIDENCE...WHICH WILL GIVE US DRY CONDITIONS. THE RIDGE BEGINS TO
MOVE EASTWARD TONIGHT AND TUESDAY THUS ALLOWING AN UPPER LEVEL LOW
PRESSURE SYSTEM...CURRENTLY OFF THE CENTRAL CALIFORNIA COAST...TO
MOVE NORTHWARD OVER THE NEXT 36 HOURS. THE LOW WILL OPEN UP TO A
SHORT WAVE BY TUESDAY AFTERNOON AS IT MAKES LANDFALL ALONG THE
NORTHERN CALIFORNIA COAST. THE SHORT WAVE WILL THEN MOVE NORTH INTO
THE FORECAST AREA LATE TUESDAY NIGHT AND WEDNESDAY. AS THIS OCCURS
THE FLOW IN THE MID LEVELS WILL BECOME SOUTHERLY OVER CENTRAL AND
NORTHEAST OREGON AND BRING INCREASING MID LEVEL MOISTURE AND
ELEVATED INSTABILITY INTO THE OREGON PORTION OF THE FORECAST AREA
FOR A SLIGHT CHANCE OF ELEVATED THUNDERSTORMS ON WEDNESDAY IN
CENTRAL OREGON AND THE MOUNTAINS OF NORTHEAST OREGON AND SOUTHEAST
WASHINGTON. GIVEN THE EXTREME DRYNESS IN THE LOWER LAYERS OF THE
ATMOSPHERE ON WEDNESDAY...MOST OF THE PRECIPITATION PRODUCED BY
THUNDERSTORMS WILL EVAPORATE BEFORE REACHING THE GROUND. THUS...
MOST AREAS WILL LIKELY RECEIVE LITTLE...IF ANY...RAINFALL FROM ANY
THUNDERSTORMS THAT DO OCCUR IN THE AFOREMENTIONED AREAS ON
WEDNESDAY. POLAN
LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY NIGHT...MODELS CONTINUE
TO DISAGREE ON THE SPEED...STRENGTH AND LOCATION OF A LOW PRESSURE
SYSTEM OFF THE PACIFIC NORTHWEST COAST. THERE HAS...HOWEVER...BEEN A
SLOWING TREND WITH THE TROUGH NOW MOVING ACROSS THE PACIFIC
NORTHWEST THURSDAY NIGHT INTO FRIDAY. DUE TO UNCERTAINTY...HAVE KEPT
THE SLIGHT CHANCE OF SHOWERS FOR THURSDAY. THIS TROUGH WILL BRING
SHOWERS MOSTLY TO THE HIGHER TERRAIN AS IT MOVES EASTWARD THROUGH
FRIDAY NIGHT. THOUGH...IF THE CURRENT RUN OF THE GFS PANS OUT...THE
BRUNT OF THE MOISTURE WILL MOVE SOUTH OF THE REGION. THE CURRENT RUN
OF THE EUROPEAN MODEL COMES CLOSER TO THIS NEW GFS RUN...THOUGH
BRINGS THE LOW ACROSS OREGON. IN BOTH SCENARIOS TEMPERATURES WILL BE
MUCH COOLER...AND CLOSER TOWARD NORMAL FRIDAY AND SATURDAY. BEHIND
THE TROUGH...A WESTERLY FLOW SETS UP WITH SMALLER DISTURBANCES
MOVING THROUGH THE FLOW THROUGH THE REMAINDER OF THE WEEKEND. DMH
AVIATION...12Z TAFS...VFR CONDITIONS WITH CLEAR SKIES AND LIGHT
WINDS WILL CONTINUE ACROSS ALL TAF SITES FOR THE NEXT 24 HOURS. DMH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 91 53 92 53 / 0 0 0 0
ALW 92 57 93 57 / 0 0 0 0
PSC 90 47 93 51 / 0 0 0 0
YKM 89 49 92 50 / 0 0 0 0
HRI 91 46 93 49 / 0 0 0 0
ELN 89 48 92 50 / 0 0 0 0
RDM 92 42 93 44 / 0 0 0 0
LGD 89 44 93 45 / 0 0 0 0
GCD 92 54 94 54 / 0 0 0 0
DLS 96 55 98 57 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 11 AM TUESDAY TO 11 PM PDT WEDNESDAY FOR
ORZ609>611-630>635-638.
WA...RED FLAG WARNING FROM 11 AM TUESDAY TO 11 PM PDT WEDNESDAY FOR
WAZ609-631-633-675-681.
&&
TI:GGY
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
82/Hazardous weather outlook, Sep 15, 6:56 AM PDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
656 AM PDT MON SEP 15 2008
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-161345-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
656 AM PDT MON SEP 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE WILL PROVIDE CLEAR SKIES AND AFTERNOON HIGH
TEMPERATURES WELL ABOVE SEASONAL NORMALS TODAY. IN FACT...NEAR
RECORD HIGH TEMPERATURES ARE POSSIBLE IN SOME AREAS TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FIRE WEATHER WATCH TUESDAY AND WEDNESDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE FORECAST AREA FOR
TUESDAY AND WEDNESDAY. THE WATCH IS FOR A HAINES INDEX VALUE OF 6
AND LOW HUMIDITIES. THE HAINES INDEX...A MEASURE OF HOW DRY AND
UNSTABLE THE AIR MASS IS ALOFT...WILL BE IN THE HIGH CATEGORY OF 6.
THE COMBINATION OF A HIGH HAINES AND LOW RELATIVE HUMIDITIES MAY
RESULT IN EXTREME FIRE BEHAVIOR. FOR DETAILS...REFER TO THE NWS
PRODUCT PDXRFWPDT WWUS86 KPDT.
SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY
CENTRAL OREGON, JEFFERSON COUNTY, BLUE MOUNTAINS OF WASHINGTON,
GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
HIGH PRESSURE WILL PROVIDE CLEAR SKIES AND AFTERNOON HIGH
TEMPERATURES WELL ABOVE SEASONAL NORMALS ON TUESDAY. TUESDAY LOOKS
TO BE THE WARMEST DAY THIS WEEK WITH NEAR RECORD HIGH TEMPERATURES
EXPECTED IN A GOOD PORTION OF THE FORECAST AREA.
A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL MOVE NORTHEAST
TUESDAY AND WEDNESDAY. THE SYSTEM WILL WEAKEN AS IT MOVES INLAND BUT
WILL BRING ELEVATED MOISTURE AND INSTABILITY INTO THE SOUTHERN TIER
OF COUNTIES IN THE OREGON PORTION OF THE FORECAST AREA ON WEDNESDAY
THUS INTRODUCING A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY IN THE
AFTERNOON...IN CENTRAL AND NORTHEAST OREGON.
A STRONGER SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST THURSDAY
AND FRIDAY FOR A BETTER CHANCE OF SHOWERS AND COOLER TEMPERATURES.
THE UNSETTLED WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND.
A SPECIAL WEATHER STATEMENT PDXSPSPDT WWUS86 KPDT PROVIDES DETAILS
ON THE CHANGE IN THE WEATHER PATTERN LATER THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Special weather statement, Sep 15, 6:19 AM PDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 619 AM PDT MON SEP 15 2008 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-160130- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN... MORO...BEND...LA PINE...PRINEVILLE...REDMOND...ARLINGTON... BOARDMAN...HERMISTON...LA GRANDE...ELGIN...UNION...ENTERPRISE... JOSEPH...WALLOWA...HEPPNER...PENDLETON...MEACHAM...TOLLGATE... UKIAH...CONDON...FOSSIL...SPRAY...JOHN DAY...MONUMENT... DAYVILLE...LONG CREEK...MITCHELL...SENECA...WHITE SALMON... ELLENSBURG...SUNNYSIDE...YAKIMA...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...CLE ELUM... EASTON...ROSLYN...NACHES...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 619 AM PDT MON SEP 15 2008 ...UNSEASONABLY HOT TODAY AND TOMORROW FOLLOWED BY COOLER AND SHOWERY CONDITIONS LATER IN THE WEEK... HIGH PRESSURE THAT HAS BROUGHT DRY AND STABLE WEATHER OVER THE PAST COUPLE OF WEEKS WILL BE MOVING EASTWARD. TEMPERATURES WILL INCREASE TODAY AND TUESDAY AS THE HIGH PRESSURE RIDGE SHIFTS EAST OF THE CASCADES...RESULTING IN NEAR RECORD HIGH TEMPERATURES IN SOME AREAS. THIS WILL BE FOLLOWED BY A PACIFIC LOW PRESSURE SYSTEM MOVING INLAND WEDNESDAY THROUGH FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST FOR CENTRAL AND NORTHEAST OREGON ON WEDNESDAY. IF THUNDERSTORMS DEVELOP ON WEDNESDAY...RAINFALL AMOUNTS WILL BE VERY LIGHT. A BETTER CHANCE FOR SHOWERS IS EXPECTED THURSDAY AND FRIDAY. THE LOW PRESSURE SYSTEM WILL ALSO SPREAD COOLER AIR ACROSS THE REGION WITH TEMPERATURES NEAR TO BELOW SEASONAL AVERAGE THURSDAY AND FRIDAY. CAMPERS, HIKERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR THE CHANGE IN THE WEATHER PATTERN THIS WEEK. FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEBSITE AT WEATHER.GOV/PENDLETON.
Nearby
Red Flag Warnings in Washington, 2008Red Flag Warnings in Oregon, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.